@article {10.3844/jcssp.2012.648.655, article_type = {journal}, title = {Adaptive Multi-Path Routing for Load Balancing in Mobile Ad Hoc Networks}, author = {Soundararajan, S. and Bhuvaneswaran, R. S.}, volume = {8}, number = {5}, year = {2012}, month = {Feb}, pages = {648-655}, doi = {10.3844/jcssp.2012.648.655}, url = {https://thescipub.com/abstract/jcssp.2012.648.655}, abstract = {Problem statement: Load balancing and network congestion are the major problems in Mobile Ad-hoc Networks (MANET) routing. Most of the existing routing protocols provide solutions to load balancing or congestion or fault-tolerance, individually. Approach: We propose congestion controlled adaptive multi-path routing protocol to achieve load balancing and avoid congestion in MANETs. The algorithm for finding multi-path routes computes fail-safe multiple paths, which provide all the intermediate nodes on the primary path with multiple routes to destination. The fail-safe multiple paths include the nodes with least load and more battery power and residual energy. When the average load of a node along the route increases beyond a threshold, it distributes the traffic over disjoint multi-path routes to reduce the traffic load on a congested link. Results: The proposed work is implemented in NS2 and the performance metrics like throughput, packet delivery ratio, delay and overhead are measured and compared with existing protocol. Conclusion/Recommendations: Simulation results show that the proposed algorithm efficiently solves the problem of load balancing, network congestion and fault tolerance The proposed algorithm can alos be applied over any multipath routing protocol. }, journal = {Journal of Computer Science}, publisher = {Science Publications} }